Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 20, 2007, 9:45 PM CDT for Gregg County, Upshur County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 21, 2007, 1:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:47 PM CDT | FLASH FLOOD | Gilmer, TX | WIDESPREAD FLOODING ACROSS THE EASTERN PORTION OF THE COUNTY. SEVERAL ROADS UNDERWATER INCLUDING US 259 IN THE SOUTH BOUND LANE. WATER IN ONE HOME EAST OF TOWN. RAINFALL ESTIMATES OF 5 TO 6 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 210247
FFWSHV
TXC183-459-210645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...
UPSHUR COUNTY IN NORTHEAST TEXAS...
* UNTIL 145 AM CDT
* AT 943 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP
AND SPREAD NORTH ACROSS GREGG AND UPSHUR COUNTIES IN NORTHEAST
TEXAS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL PRODUCE
FLOODING AND POSSIBLE ROAD AND BRIDGE WASHOUTS. PERSONS TRAVELING
THROUGH THE AREA TONIGHT AND INTO THURSDAY MORNING SHOULD AVOID
HIGH WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORE CITY...
EAST MOUNTAIN...DIANA AND CEDAR SPRINGS
LAT...LON 3246 9491 3247 9471 3286 9471 3290 9473
3290 9491
$$
061 follow-up statement
000
WGUS74 KSHV 210646
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 AM CDT THU JUN 21 2007
TXC183-459-210830-
UPSHUR TX-GREGG TX-
145 AM CDT THU JUN 21 2007
...THE FLASH FLOOD WARNING EXPIRED AT 145 AM CDT FOR GREGG AND
UPSHUR COUNTIES...
ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...CONTINUE TO EXERCISE
CAUTION AS THE RECEDING WATERS MAY STILL BE LINGERING OVER SOME
ROADWAYS. THIS IS ESPECIALLY DIFFICULT TO JUDGE WHEN DRIVING AT
NIGHT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3246 9491 3247 9471 3286 9471 3290 9473
3290 9491
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 20, 9:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT WED JUN 20 2007 .DISCUSSION... NUMEROUS OUTFLOW BOUNDARIES FROM VERY STRONG CONVECTION RESULTING IN WIDESPREAD VERTICAL MOTIONS IN RAIN COOLED AIRMASS...AND THUS A SPREADING AREA OF RAIN...WITH ISOLATED EMBEDDED TSTMS. FURTHER SOUTH IN LESS WORKED OVER AIR...MAINLY EAST OF TOLEDO BEND...TSTMS STILL REMAIN FAIRLY VIGOROUS. ADJUSTED SOME TEMPS DUE TO AMOUNT OF RAIN COOLING ALREADY IN PROGRESS. ALSO LOOKING RIPE FOR FOG DEVELOPMENT SO ADDED TO FORECAST. /VII/ && .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FOUR STATE REGION IN ASSOCIATION WITH NUMEROUS OUTFLOW BOUNDARIES THAT ABOUND. CEILINGS WILL BE AROUND 1 TO 3K FT WITH VSBYS IN THE 3 TO 5 SM RANGE WITH RAIN AND THUNDERSTORMS. LATER TONIGHT EXPECT PATCHY FOG TO DEVELOP WHERE THE HEAVIER RAINS FELL ACROSS E TX INTO SW AR...AND NW LA WITH WINDS LIGHT AND VARIABLE. SHOWERS AND THUNDERSTORMS SHOULD BE TAPERING OFF BETWEEN 21/08 TO 21/10Z. WITH HIGH PRESSURE BUILDING INTO THE AREA EXPECT SMALL CHANCE OF TSTMS THU. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 71 97 / 20 20 10 20 MLU 66 95 64 97 / 20 10 10 10 DEQ 70 91 67 94 / 20 20 10 10 TXK 70 92 69 96 / 20 20 10 10 ELD 68 95 64 97 / 20 20 10 10 TYR 73 91 73 94 / 20 20 20 20 GGG 72 94 69 96 / 20 20 20 20 LFK 72 93 70 96 / 20 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 20 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE FOUR STATE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2 INCHES OF RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS OVER THE OK-ARKLATEX. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT. 44
In the hours before
Local storm report, Jun 20, 5:31 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GILMER 32.73N 94.95W
06/20/2007 UPSHUR TX LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWNED THROUGHOUT THE
COUNTY.
&&
13Local storm report, Jun 20, 5:47 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LONE STAR 32.94N 94.71W
06/20/2007 E0.75 INCH MORRIS TX LAW ENFORCEMENT
0505 PM TSTM WND DMG OMAHA 33.18N 94.74W
06/20/2007 MORRIS TX LAW ENFORCEMENT
TREES DOWN IN THE OMAHA AND NAPLES AREA.
0525 PM FLASH FLOOD OMAHA 33.18N 94.74W
06/20/2007 MORRIS TX LAW ENFORCEMENT
FLASH FLOODING IN THE OMAHA AND NAPLES AREA RESULTING IN
SOME STREET CLOSURES.
0535 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
06/20/2007 CADDO LA LAW ENFORCEMENT
FLOODING ON PRESTON ROAD AND HWY 89.
&&
13Local storm report, Jun 20, 5:55 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PLAIN DEALING 32.91N 93.70W
06/20/2007 BOSSIER LA LAW ENFORCEMENT
TRRES DOWN NEAR TOWN.
0534 PM FLASH FLOOD PLAIN DEALING 32.91N 93.70W
06/20/2007 BOSSIER LA LAW ENFORCEMENT
HIGH WATER REPORTED NEAR HWY 162 AND SEVEN PINES AS WELL
AS OLD PLAIN DEALING ROAD.
&&
13Local storm report, Jun 20, 6:09 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 8 NW HALLSVILLE 32.59N 94.67W
06/20/2007 HARRISON TX LAW ENFORCEMENT
TREES DOWN JUST WEST OF HARLETON.
&&
13Local storm report, Jun 20, 6:24 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG MAUD 33.33N 94.34W
06/20/2007 BOWIE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0535 PM TSTM WND DMG 7 E HOOKS 33.47N 94.16W
06/20/2007 BOWIE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE REDLICK COMMUNITY
0535 PM TSTM WND DMG TEXARKANA 33.44N 94.07W
06/20/2007 BOWIE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR STATE LINE ROAD.
0455 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/20/2007 CADDO LA NWS EMPLOYEE
POWERLINES DOWN ON YOUREE AND 70TH STREET.
&&
13Local storm report, Jun 20, 7:14 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG HALL SUMMIT 32.18N 93.30W
06/20/2007 RED RIVER LA LAW ENFORCEMENT
TREES DOWN IN HALL SUMMIT. ONE TREE DOWN ON A HOME WHICH
BROKE A GAS LINE.
0705 PM TSTM WND DMG DIERKS 34.12N 94.02W
06/20/2007 HOWARD AR LAW ENFORCEMENT
TREES DOWN IN TOWN.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 24 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.